Alert archive / Colorado / Red Flag Warnings in 2018

Red Flag Warning 44, NWS Pueblo, CO

May 30, 201812 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 30, 2018, 3:16 PM MDT for 12 counties in Colorado. It took effect at May 31, 2018, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2018, 3:16 PM MDT (21:16 UTC)
In effect from
May 31, 2018, 12:00 PM MDT
Expired
May 31, 2018, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 147 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2018-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2018-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2620 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

103 
WWUS85 KPUB 302116
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
316 PM MDT Wed May 30 2018

...A Red Flag Warning has been issued from Noon to 9 PM MDT
Thursday for gusty winds, low relative humidity values and dry
fuels for fire weather zones 220, 223 through 225 and 230, which
includes the Eastern San Juan and La Garita Mountains, Chaffee 
and Lake Counties, the San Luis Valley, the Wet Mountains and Wet
Mountain Valley, the Sangre De Cristo Mountains, and western Las 
Animas county...

...A Fire Weather Watch has been issued from Friday morning through
Friday evening for gusty winds, low humidity values and dry fuels
for fire weather zones 220 through 230, which includes the Eastern
San Juan and La Garita Mountains, Chaffee and Lake Counties, the 
San Luis Valley, the Wet Mountains and Wet Mountain Valley, the 
Sangre De Cristo Mountains, and Fremont, Teller, El Paso, Pueblo, 
Huerfano and western Las Animas counties...

COZ220-223>225-230-311330-
/O.UPG.KPUB.FW.A.0035.180531T1800Z-180601T0300Z/
/O.NEW.KPUB.FW.W.0044.180531T1800Z-180601T0300Z/
/O.NEW.KPUB.FW.A.0036.180601T1600Z-180602T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Western Las Animas County Including Trinidad and Thatcher-
316 PM MDT Wed May 30 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 220...223...224...225 AND 230...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 220...223...224...225 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from noon to 9 PM MDT Thursday. A Fire Weather 
Watch has also been issued. This Fire Weather Watch for gusty 
winds, low relative humidity and dry fuels is in effect from 
Friday morning through Friday evening. 

* Affected Area...Fire Weather Zones 220...223...224...225 and 
  230.

* Winds...Thursday southwest 20 to 25 mph with gusts to 35 mph.
  For Friday, southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions may be favorable for the rapid growth and 
  spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ221-222-226>229-311330-
/O.NEW.KPUB.FW.A.0036.180601T1600Z-180602T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
316 PM MDT Wed May 30 2018

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 221...222...226...227...228 AND 
229...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds, low relative humidity and dry fuels, which
is in effect from Friday morning through Friday evening.

* Affected Area...Fire Weather Zones 221...222...226...227... 
  228 and 229.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...3 to 8 percent.

* Impacts...Conditions may be favorable for the rapid growth and 
  spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
3 follow-up statements
901 
WWUS85 KPUB 310945
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
345 AM MDT Thu May 31 2018

...A Red Flag Warning remains in effect from Noon to 9 PM MDT 
today for gusty winds, low relative humidity values and dry fuels
for fire weather zones 220, 223 through 225 and 230, which 
includes the Eastern San Juan and La Garita Mountains, Chaffee and
Lake Counties, the San Luis Valley, the Wet Mountains and Wet 
Mountain Valley, the Sangre De Cristo Mountains, and western Las 
Animas county...

...A Red Flag Warning has been issued from 10 AM until 9 PM MDT Friday
for gusty winds, low relative humidity values and dry fuels for 
fire weather zones 220 through 230, which includes the Eastern San
Juan and La Garita Mountains, Chaffee and Lake Counties, the San 
Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre
De Cristo Mountains, and Fremont, Teller, El Paso, Pueblo, 
Huerfano and western Las Animas counties...

COZ220-223>225-230-010145-
/O.UPG.KPUB.FW.A.0036.180601T1600Z-180602T0300Z/
/O.NEW.KPUB.FW.W.0045.180601T1600Z-180602T0300Z/
/O.CON.KPUB.FW.W.0044.180531T1800Z-180601T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Western Las Animas County Including Trinidad and Thatcher-
345 AM MDT Thu May 31 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220...223...224...225 AND 230...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220...223...224...225 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 9 PM MDT Friday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 220...223...224...225 and 
  230.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph with the
  strongest winds expected on Friday.

* Relative Humidity...As low as 5 percent.

* Impacts...Conditions will be favorable for the rapid growth and
  spread of fires today and Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-226>229-010145-
/O.UPG.KPUB.FW.A.0036.180601T1600Z-180602T0300Z/
/O.NEW.KPUB.FW.W.0045.180601T1600Z-180602T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
345 AM MDT Thu May 31 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
221...222...226...227...228 AND 229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 9 PM MDT Friday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 221...222...226...227... 
  228 and 229.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for the rapid growth and
  spread of fires on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
907 
WWUS85 KPUB 312100
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
300 PM MDT Thu May 31 2018

...A Red Flag Warning remains in effect until 9 PM MDT today for 
gusty winds, low relative humidity values and dry fuels for fire 
weather zones 220, 223 through 225 and 230, which includes the 
Eastern San Juan and La Garita Mountains, Chaffee and Lake 
Counties, the San Luis Valley, the Wet Mountains and Wet Mountain 
Valley, the Sangre De Cristo Mountains, and western Las Animas 
county...

...A Red Flag Warning remains in effect from 10 AM until 9 PM MDT
Friday for gusty winds, low relative humidity values and dry 
fuels for fire weather zones 220 through 230, which includes the 
Eastern San Juan and La Garita Mountains, Chaffee and Lake 
Counties, the San Luis Valley, the Wet Mountains and Wet Mountain 
Valley, the Sangre De Cristo Mountains, and Fremont, Teller, El 
Paso, Pueblo, Huerfano and western Las Animas counties...

COZ220-223>225-230-011300-
/O.CON.KPUB.FW.W.0044.000000T0000Z-180601T0300Z/
/O.CON.KPUB.FW.W.0045.180601T1600Z-180602T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Western Las Animas County Including Trinidad and Thatcher-
300 PM MDT Thu May 31 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220...223...224...225 AND 230...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 220...223...224...225 AND 230...

* Affected Area...Fire Weather Zones 220...223...224...225 and 
  230.

* Winds...Today, southwest 15 to 25 mph with gusts to 35 mph.
  Friday, southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fires today and Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-226>229-011300-
/O.CON.KPUB.FW.W.0045.180601T1600Z-180602T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
300 PM MDT Thu May 31 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 221...222...226...227...228 AND 229...

* Affected Area...Fire Weather Zones 221...222...226...227... 
  228 and 229.

* Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...3 to 8 percent.

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fires on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
572 
WWUS85 KPUB 010314
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
914 PM MDT Thu May 31 2018

...A Red Flag Warning remains in effect from 10 AM until 9 PM MDT
Friday for gusty winds, low relative humidity values and dry
fuels for fire weather zones 220 through 230, which includes the
Eastern San Juan and La Garita Mountains, Chaffee and Lake
Counties, the San Luis Valley, the Wet Mountains and Wet Mountain
Valley, the Sangre De Cristo Mountains, and Fremont, Teller, El
Paso, Pueblo, Huerfano and western Las Animas counties...

...The Red Flag Warning that was in effect for today until 9 PM 
MDT has been allowed to expire...

COZ220-223>225-230-011915-
/O.EXP.KPUB.FW.W.0044.000000T0000Z-180601T0300Z/
/O.CON.KPUB.FW.W.0045.180601T1600Z-180602T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Western Las Animas County Including Trinidad and Thatcher-
914 PM MDT Thu May 31 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 220...223...224...225 AND 230...
...RED FLAG WARNING THAT WAS IN EFFECT FOR TODAY HAS EXPIRED FOR 
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR 
FIRE WEATHER ZONES 220... 223...224...225 AND 230...

* Affected Area...Fire Weather Zones 220...223...224...225 and 
  230.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 4 percent.

* Haines Index...6.

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fires today and Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-226>229-011915-
/O.CON.KPUB.FW.W.0045.180601T1600Z-180602T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
914 PM MDT Thu May 31 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 221...222...226...227...228 AND
229...

* Affected Area...Fire Weather Zones 221...222...226...227... 
  228 and 229.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 4 percent.

* Haines Index...6.

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fires on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 30, 11:31 AM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, May 30, 11:31 AM MDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1131 AM MDT Wed May 30 2018

.SHORT TERM...(Today and tonight)
Issued at 459 AM MDT Wed May 30 2018

Isolated showers and thunderstorms continue to percolate across the
southeast plains tonight, likely due to overrunning atop frontal
boundary positioned to the south of the area.  These may continue
for another hour or two before diminishing around sunrise.  Some
stratus has filled in across the southeast plains, mainly south of
the Arkansas river...though as surface winds shift around from the
southeast...suspect clouds may spread into the Colorado Springs and
Pueblo areas for a brief time early this morning.

For today, distinct wave over AZ will be lifting northeastward
across NM and southern portions of CO this afternoon, while low
level upslope flow will keep dew points in the 40s and 50s across
the plains during the afternoon.  This may yield CAPE values up to
1500 j/kg, perhaps higher if dew points stay in the lower 50s as
advertised by NAM. Best shear and forcing will be across southern
areas, particularly Las Animas and Baca counties as the frontal
boundary lifts back northward in the afternoon, so this looks like
the primary focus area for severe weather later this afternoon with
large hail and damaging winds the primary threat.  Can't rule out an
isolated tornado, especially along/north of the frontal boundary
where low level winds may shift around to a more easterly direction.
Baca county seems in best proximity for this.  Really can't rule out
the potential for a severe storm elsewhere across the southeast
plains given the CAPE progged to be in place. Another focus area for
convection today will be across the Palmer Divide. Current day1
convective outlook looks well placed...and have followed the HRRR
runs and NAMNest for thunderstorm timing and coverage this
afternoon.

Mountains will also see some isolated to scattered thunderstorms
this afternoon though any rainfall amounts will be pretty spotty.
Winds will be breezy again but humidity levels appear to remain just
above the 15 percent threshold needed for fire weather highlights.
Temperatures today will be pretty similar to yesterday, running a
bit above climo.

Tonight, activity will roll eastward into KS during the evening with
activity dying down by midnight.  Flow aloft becomes more westerly
which should prevent the formation of widespread stratus across the
plains overnight. -KT

.LONG TERM...(Thursday through Tuesday)
Issued at 459 AM MDT Wed May 30 2018

Meteorological concerns during the longer term continue to include
an increased fire weather threat Thursday and especially Friday
and then again by early next week, well above climatological
temperatures Thursday and Friday as well as Monday and Tuesday and
increased precipitation potential this weekend.

Latest longer term computer simulations, forecast soundings and
PV/Precipitable water analysis suggest that the forecast district
will experience basically dry zonal to southwesterly upper flow
from Thursday morning into Saturday morning in combination with
increasing winds(especially during Friday and Friday evening).

In addition, the projected well above seasonal temperatures in
combination with dry fuels, gusty winds and low minimum RH values
are expected to increase fire weather concerns Thursday and
especially Friday and to a lesser degree early next week.

Due to the increasing potential for critical fire weather
conditions, have issued a Fire Weather Watch for the Eastern San
Juan and La Garita mountains, Chaffee and Lake counties, the San
Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre
De Cristo mountains, and western Las Animas county from Thursday
afternoon into Thursday evening. In addition, another fire
weather highlight for Friday over several fire district locations
will most likely be issued later today or tonight by WFO Pueblo.

Then, next round of somewhat unsettled meteorological
conditions(including the potential for some stronger to possibly
severe thunderstorms at times) are still anticipated from later
Saturday into Sunday night as next system impacts the forecast
district.

Also, warmest temperatures during the longer term are still
expected Thursday and especially Friday(where maximum temperatures
will challenge and/or exceed the century mark by Friday
afternoon), with very warm conditions again projected by next
Monday and Tuesday, while coolest temperatures should be realized
this weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1110 AM MDT Wed May 30 2018

Expect VFR conditions today with isolated to scattered
thunderstorms developing across the mountains and spreading
eastward into the plains. Will carry VCTS at KCOS and KPUB this
afternoon with erratic gusty winds, brief VFR Cigs/MVFR Vis and
localized heavy rainfall/small hail the primary threats. Best
potential will be at KCOS. Doubtful storms will survive long
enough away from the mountains to reach KALS so will leave TS out
of the TAF for now. Thunderstorms should move east of the
terminals by 01-02z with activity decreasing through late evening.
VFR conditions overnight and through the day on Thu, as
redevelopment of stratus for KCOS and KPUB tonight looks unlikely
as winds aloft become more westerly.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday afternoon through Thursday
evening for COZ220-223>225-230.

&&

AVIATION...PETERSEN
Hazardous weather outlook, May 30, 11:39 AM MDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1139 AM MDT Wed May 30 2018

COZ058>089-093>099-311745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1139 AM MDT Wed May 30 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

One or two strong to severe thunderstorms will be possible across
the I-25 corridor and southeast plains today, with the primary storm
risks being hail up to 1.5 inches in diameter, wind gusts over 60
mph, dangerous lightning, and locally heavy rain. Locations at
greatest risk for severe weather today will be across Las Animas
and Baca counties where an isolated tornado will also be possible.

The mountains and valleys will also see the potential for isolated
to scattered thunderstorms this afternoon with the primary risks
being gusty winds up to 50 mph, brief moderate to heavy rainfall,
and lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

High fire danger is expected over the mountains and interior
valleys on Thursday, then over much of the region on Friday as
hot, dry and windy conditions develop.

Isolated to scattered afternoon and evening thunderstorms are
anticipated Saturday and Sunday with the primary threats being
wind gusts around 45 mph, hail up to 1/2 inch in diameter and
lightning.

.SPOTTER INFORMATION...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening across the southeast
Colorado plains.

10/77

In the hours before

Special weather statement, May 30, 1:09 PM MDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
109 PM MDT WED MAY 30 2018

COZ084-085-302000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
109 PM MDT WED MAY 30 2018

...SPECIAL WEATHER STATEMENT...

At 107 PM MDT, trained weather spotters reported a strong
thunderstorm over Gleneagle, or 14 miles north of Colorado Springs,
moving east at 15 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Northeastern Colorado Springs, Monument, Air Force Academy, Black
Forest, Peyton, Gleneagle and Falcon.

LAT...LON 3889 10441 3895 10484 3911 10483 3913 10459
      3913 10427
TIME...MOT...LOC 1907Z 281DEG 12KT 3905 10478

Skelly
Special weather statement, May 30, 3:02 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
302 PM MDT WED MAY 30 2018

COZ084-085-302145-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
302 PM MDT WED MAY 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 345
PM MDT...

At 301 PM MDT, trained weather spotters reported a penny sized hail
on the intersection of Highway 83 and Northgate Blvd over southern
Colorado Springs, moving east at 15 mph.

Locations impacted include...
Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort Carson,
Security, Peterson AFB, Falcon, Security-Widefield and Cimarron
Hills.

LAT...LON 3872 10479 3889 10484 3900 10447 3870 10438
TIME...MOT...LOC 2101Z 264DEG 15KT 3882 10475

Skelly

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:53 AM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, Huerfano and 6 more11 hr
May 30, 1:09 PM MDTSpecial Weather StatementPUBEl Paso51 min
May 30, 3:02 PM MDTSpecial Weather StatementPUBEl Paso43 min
May 30, 3:16 PM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more12 hr
May 30, 3:27 PM MDTSpecial Weather StatementPUB48 min
May 30, 3:32 PM MDTSevere Thunderstorm WarningPUBEl Paso28 min
May 30, 3:38 PM MDTSevere Thunderstorm WarningPUBEl Paso22 min
May 30, 4:01 PM MDTSevere Thunderstorm WarningPUBEl Paso44 min
May 30, 4:05 PM MDTSpecial Weather StatementPUBBaca40 min
May 30, 4:07 PM MDTSpecial Weather StatementPUBPueblo38 min
May 30, 4:13 PM MDTSpecial Weather StatementPUBEl Paso47 min
May 30, 4:25 PM MDTSpecial Weather StatementPUBPueblo50 min
May 30, 4:44 PM MDTSpecial Weather StatementPUBPueblo46 min
May 30, 4:46 PM MDTSpecial Weather StatementPUBBaca44 min
May 30, 4:53 PM MDTSpecial Weather StatementPUBEl Paso52 min
May 30, 5:04 PM MDTSpecial Weather StatementPUBCrowley26 min
May 30, 5:22 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min
May 30, 5:28 PM MDTSpecial Weather StatementPUBBaca47 min

Nearby

Red Flag Warnings in Colorado, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.